MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMART TSF WIRE COMBI BOLT; WASHER, BOLT, NUT, NON-SPINAL, METALLIC

SMITH & NEPHEW, INC. SMART TSF WIRE COMBI BOLT; WASHER, BOLT, NUT, NON-SPINAL, METALLIC
Catalog Number 71075284
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during external fixation surgery, three (3) smart tsf wire combi bolts sheared and broke at the nut.The procedure was resumed, without after a delay greater than 30 minutes using a s+n back up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4) the devices were not returned for evaluation.However, the photographs were reviewed and revealed that the reported devices are fractured.Device batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed. a review of complaint history of the previous 12 months revealed similar events for the listed devices, this failure mode will be monitored for future complaints for any necessary corrective actions.  a review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.  a historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.These are single use devices, surgical technique or damage from misuse are likely potential factors that could contribute to the reported event.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

.

Brand Name
SMART TSF WIRE COMBI BOLT
Common Device Name
WASHER, BOLT, NUT, NON-SPINAL, METALLIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21375078
Report Number1020279-2025-00273
Device Sequence Number8623634
Product Code NDG
UDI-Device Identifier00885556746028
UDI-Public885556746028
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71075284
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown